Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 154, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 26, 2015, 3:27 AM CDT for Lipscomb County, Ochiltree County, Texas; Beaver County, Oklahoma. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2015, 3:27 AM CDT (08:27 UTC)
- Expired
- Jun 26, 2015, 4:30 AM CDT
- In force
- 63 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Beaver County, OK, Lipscomb County, TX, Ochiltree County, TX
The radar
The Dodge City radar (KDDC), 155 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 928 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 2479 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 10:43 PM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jun 25, 10:43 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1043 PM CDT THU JUN 25 2015 .AVIATION... SCATTERED THUNDERSTORMS WILL MOVE SOUTH WITH A COLD FRONT OVERNIGHT. THINK THE BEST CHANCE OF THUNDERSTORMS WILL BE AT THE DHT AND GUY TAF SITES...SO HAVE ENTERED A TEMPO GROUP THERE. HAVE LEFT THUNDERSTORMS OUT OF AMA SINCE THE COVERAGE IS EXPECTED TO BE MORE ISOLATED THERE. NORTHEAST WINDS WILL GUST UP INTO THE 20 TO 25 KNOT RANGE BEHIND THE FRONT FOR MUCH OF THE DAY ON FRIDAY. MORE THUNDERSTORMS MAY DEVELOP NEAR THE AMA TAF SITE AFTER 18Z ON FRIDAY...BUT HAVE NOT ENTERED ANY INTO THIS FORECAST AS CONFIDENCE IS NOT HIGH ENOUGH AT THIS POINT. && .PREV DISCUSSION... /ISSUED 639 PM CDT THU JUN 25 2015/ AVIATION... 00Z ISSUANCE...VFR CONDITIONS CURRENTLY AT ALL SITES. STORMS IN THE NORTHWEST OKLAHOMA PANHANDLE WILL REACH THE VICINITY OF KGUY AROUND 0030Z AND STORMS IN NEW MEXICO WILL REACH KDHT AROUND 01Z. THESE STORMS ARE MOVING IN AHEAD OF THE FRONT THAT WILL MOVE THROUGH ALL THREE TAF SITES. KDHT WILL SEE THE WINDS COME OUT OF THE NORTH AROUND 12Z...FOLLOWED BY KGUY AT 14Z AND KAMA AT 16Z DUE TO THE FRONTAL PASSAGE. KDHT MAY HAVE VISIBILITIES LOWERED DUE TO PRECIP IF THE STORMS ACTUALLY MAKE IT TO THE SITE BUT SINCE CONFIDENCE WAS LOW AT THIS TIME...ONLY WENT WITH VCTS. KGUY MAY SEE MVFR CONDITIONS STARTING AROUND 14Z AS A STRATUS DECK MAY FORM OVER THE AREA...OTHERWISE...SITES REMAIN VFR. BEAT PREV DISCUSSION... /ISSUED 441 PM CDT THU JUN 25 2015/ DISCUSSION... THE HIGHLY AMPLIFIED UPPER LEVEL FLOW ADVERTISED BY MEDIUM RANGE MODELS SEVERAL DAYS AGO HAS NOW BEGUN. A STRONG UPPER LEVEL RIDGE WILL ANCHOR ITSELF OVER THE INTERMOUNTAIN WEST WHILE A DECENT ERN US TROF DEVELOPS. THIS PLACES TX AND OK PNHDLS IN NW TO NORTHERLY FLOW ALOFT THROUGH THE WEEKEND WHICH IS USUALLY FAVORABLE FOR STEERING TSTMS OFF THE HIGHER TERRAIN OF ERN NM AND SERN CO INTO PARTS OF OUR AREA. IN ADDITION...A WEAK COLD FRONT IS SLATED TO MOVE THRU THE REGION LATE TONIGHT AND FRIDAY. WITH SUFFICIENT MOISTURE REMAINING IN PLACE COUPLED WITH THE ABOVE PROGGED SCENARIO...SLGT CHC TO CHC POPS ARE WARRANTED FOR MOST OF THE AREA TONIGHT THROUGH FRIDAY NIGHT...WITH SLGT CHC POPS THEN MAINLY CONFINED TO WRN SECTIONS SATURDAY THRU SUNDAY NIGHT. DRY WEATHER IS THEN ANTICIPATED MONDAY AND TUESDAY AS THE UPPER LEVEL STEERING FLOW BECOMES MORE N TO NE...WHICH MAY KEEP STORMS CLOSER TO THE HIGHER TERRAIN OF ERN NM AND SERN CO AS OPPOSED TO MOVING INTO OUR FCST AREA. FOR NEXT WEDNESDAY THROUGH THURSDAY...MOST MEDIUM RANGE MODELS SUGGEST THE UPPER LEVEL RIDGE WILL RETROGRADE SOME. THIS TRANSLATES TO OUR UPPER LEVEL FLOW BECOMING MORE NORTHWESTERLY DURING THIS TIME PERIOD...WITH POTENTIAL FOR TSTMS TO MOVE SEWD AGAIN INTO OUR AREA FROM SERN CO AND NERN NM. HAVE INTRODUCED SLGT CHC POPS FOR NWRN ZONES WED...AND AREA WIDE WED NIGHT AND THURSDAY. ANOTHER WEAK COLD FRONT MAY IMPINGE ON THE FCST AREA DURING THIS TIME FRAME AS WELL. ANDRADE && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 15/16
Hazardous weather outlook, Jun 25, 10:49 PM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1049 PM CDT THU JUN 25 2015 OKZ001>003-TXZ001>020-261600- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1049 PM CDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES. A FEW STORMS THAT FORM MAY BECOME STRONG...WITH GUSTY WINDS TO AROUND 50 MPH...HAIL...AND HEAVY RAIN THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF THE OKLAHOMA AND TEXAS PANHANDLES FRIDAY THROUGH SUNDAY NIGHT...AND THEN AGAIN WEDNESDAY. SOME STORMS THAT DEVELOP MAY BECOME STRONG...WITH GUSTY WINDS TO AROUND 50 MPH...SMALL HAIL...AND HEAVY RAIN AS THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GOEHRING
In the hours before
Special weather statement, Jun 25, 10:20 PM CDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1020 PM CDT THU JUN 25 2015 OKZ002-003-260400- BEAVER OK-TEXAS OK- 1020 PM CDT THU JUN 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR BEAVER AND EASTERN TEXAS COUNTIES UNTIL 1100 PM CDT... AT 1019 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF FLORIS TO 8 MILES NORTH OF TYRONE...MOVING SOUTH AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... BEAVER... TURPIN... MOCANE... FORGAN... FLORIS... ELMWOOD... BRYANS CORNER... BOYD... BALKO... TYRONE... HOOKER... HARDESTY... BAKER... ADAMS... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3661 10013 3657 10119 3700 10124 3701 10024 TIME...MOT...LOC 0320Z 001DEG 17KT 3700 10076 3707 10111 LG
Special weather statement, Jun 26, 12:34 AM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1234 AM CDT FRI JUN 26 2015
OKZ003-TXZ004-005-009-010-260630-
BEAVER OK-HEMPHILL TX-LIPSCOMB TX-OCHILTREE TX-ROBERTS TX-
1234 AM CDT FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN ROBERTS...
EASTERN OCHILTREE...LIPSCOMB...NORTHWESTERN HEMPHILL AND SOUTHEASTERN
BEAVER COUNTIES UNTIL 130 AM CDT...
AT 1231 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
ELMWOOD TO 4 MILES NORTHEAST OF WOLF CREEK PARK...MOVING SOUTHEAST AT
15 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
LIPSCOMB... SLAPOUT... ELMWOOD...
GLAZIER... WOLF CREEK PARK... FOLLETT...
DARROUZETT... BOOKER...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3589 10031 3617 10075 3669 10053 3665 10000
3660 10000
TIME...MOT...LOC 0534Z 314DEG 12KT 3654 10047 3625 10058
NFSpecial weather statement, Jun 26, 1:30 AM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
130 AM CDT FRI JUN 26 2015
OKZ003-TXZ004-005-008>010-014-015-260730-
BEAVER OK-GRAY TX-HEMPHILL TX-HUTCHINSON TX-LIPSCOMB TX-OCHILTREE
TX-ROBERTS TX-WHEELER TX-
130 AM CDT FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER...ROBERTS...
EASTERN OCHILTREE...LIPSCOMB...EASTERN HUTCHINSON...WESTERN
HEMPHILL...NORTHEASTERN GRAY AND SOUTHEASTERN BEAVER COUNTIES UNTIL
230 AM CDT...
AT 129 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
DARROUZETT TO 16 MILES NORTH OF PAMPA...MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
CANADIAN... MIAMI... LIPSCOMB...
SLAPOUT... GLAZIER... LORA...
CODMAN... WOLF CREEK PARK... FOLLETT...
DARROUZETT... BOOKER...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3543 10061 3575 10119 3668 10043 3662 10000
3619 9999
TIME...MOT...LOC 0630Z 301DEG 12KT 3654 10029 3577 10101
NFThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 12:34 AM CDT | Special Weather Statement | AMA | Lipscomb | 56 min |
| Jun 26, 1:30 AM CDT | Special Weather Statement | AMA | Lipscomb, Roberts | 60 min |
| Jun 26, 2:57 AM CDT | Areal Flood Advisory | AMA | Lipscomb, Ochiltree | 3 hr |
| Jun 26, 4:29 AM CDT | Special Weather Statement | AMA | Gray, Lipscomb, Ochiltree, Roberts | 61 min |
| Jun 25, 7:17 PM CDT | Areal Flood Advisory | AMA | Cimarron | 4 hr |
| Jun 25, 10:20 PM CDT | Special Weather Statement | AMA | Beaver | 40 min |
| Jun 26, 4:00 AM CDT | Areal Flood Advisory | AMA | Beaver | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.